Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 169, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 23, 2011, 5:17 PM EDT for Elkhart County, Kosciusko County, Noble County, Indiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 23, 2011, 6:06 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Kosciusko County, IN, Noble County, IN
The radar
The Northern Indiana radar (KIWX), 10 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 180 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
986
WUUS53 KIWX 232117
SVRIWX
INC039-085-113-232230-
/O.NEW.KIWX.SV.W.0169.110723T2117Z-110723T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
517 PM EDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
NOBLE COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 630 PM EDT
* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTH OF
MILFORD...OR 6 MILES NORTH OF WARSAW...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NORTH WEBSTER AND SYRACUSE...
LAKE WAWASEE...
LIGONIER...
ALBION...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BIG
CHAPMAN LAKE...OSWEGO...TIPPECANOE LAKE...IRISH LAKE...DEWART LAKE...
SECHRIST LAKE...JAMES LAKE...BIG BARBEE LAKE...OAKWOOD PARK...WILMOT
AND KNAPP LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR AN AREA LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4129 8522 4129 8555 4130 8555 4130 8566
4128 8566 4122 8594 4139 8602 4154 8553
4153 8549
TIME...MOT...LOC 2116Z 251DEG 20KT 4133 8585
WIND...HAIL 60MPH <.50IN
$$2 follow-up statements
150
WWUS53 KIWX 232142
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
542 PM EDT SAT JUL 23 2011
INC039-085-232151-
/O.CAN.KIWX.SV.W.0169.000000T0000Z-110723T2230Z/
ELKHART IN-KOSCIUSKO IN-
542 PM EDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN KOSCIUSKO AND
SOUTHEASTERN ELKHART COUNTIES IS CANCELLED...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8549 4129 8522 4129 8555 4130 8555
4130 8556 4130 8566 4149 8566 4154 8554
TIME...MOT...LOC 2141Z 251DEG 20KT 4138 8561
$$
INC113-232230-
/O.CON.KIWX.SV.W.0169.000000T0000Z-110723T2230Z/
NOBLE IN-
542 PM EDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NOBLE COUNTY...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 6 MILES SOUTH OF
LIGONIER...AND MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LIGONIER...ALBION...ORMAS...BEAR LAKE...KIMMEL...WOLFLAKE...
COSPERVILLE...GREEN CENTER AND EGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR AN AREA LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8549 4129 8522 4129 8555 4130 8555
4130 8556 4130 8566 4149 8566 4154 8554
TIME...MOT...LOC 2141Z 251DEG 20KT 4138 8561
WIND...HAIL 60MPH <.50IN
$$808
WWUS53 KIWX 232206
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
606 PM EDT SAT JUL 23 2011
INC113-232216-
/O.CAN.KIWX.SV.W.0169.000000T0000Z-110723T2230Z/
NOBLE IN-
606 PM EDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NOBLE COUNTY IS CANCELLED...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8549 4129 8522 4129 8555 4130 8555
4130 8556 4130 8566 4149 8566 4154 8554
TIME...MOT...LOC 2206Z 251DEG 20KT 4142 8543
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:41 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 23, 3:41 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT JUL 23 2011
.SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT.
CONVECTION WAS TAKING SHAPE ACROSS THE SOUTHERN COUNTIES WHERE
GREATEST HEATING AND INSTABILITY MET WITH OUTFLOW BOUNDARY IN THE
AREA. THIS COVERAGE SHOULD CONTINUE TO INCREASE AND SPREAD NORTH
WITH TIME AS OUTFLOWS FROM INDIVIDUAL CELLS EXPAND THE AREA.
CONVECTION MAY CONTINUE TO FIRE THROUGH MUCH OF THE NIGHT ACROSS THE
SOUTH...BUT WILL LIKELY DIE OFF WITH LOSS OF DIURNAL HEATING.
GREATER FOCUS WILL BE TO THE WEST AND NORTH WHERE STORMS SHOULD FIRE
AS TROUGH MOVES THROUGH THE EASTERN PLAINS. ONE OR MORE ROUNDS OF
CONVECTION ARE POSSIBLE LATER TONIGHT INTO THE FIRST PART OF SUNDAY.
WITH PWATS AOA 2 INCHES...GOOD MSTR INFLOW INTO ANY CONVECTION AND
SLOW MOVEMENT IN WEAK FLOW...HEAVY RAIN CONCERNS MAY INCREASE IN
MANY AREAS. MOST FAVORABLE LOCATION MAY LAY OUT FROM NORTHERN
ILLINOIS INTO MUCH OF NORTHERN INDIANA AS PERSISTENCE CONVERGENT
ZONE TO THE WEST BEGINS TO LIGHT UP AS ENERGY APPROACHES. IF
CONVECTION SETS UP AS NAM 12Z RUN INDICATES...MAY NEED TO LOOK AT
HYDRO HEADLINES. WILL HAVE SCT POPS THROUGH 2Z IN SOUTHERN HALF TO
HANDLE DIURNAL CONVECTION AND THEN RIDE WITH CHC POPS INTO THE
OVERNIGHT HOURS AND LET EVE SHIFT MONITOR HOW MESOSCALE ENVIRONMENT
RESPONDS TO ARRIVING ENERGY.
NO CHANGES MADE TO SUN/SUN NGT TIME FRAME. POTENTIAL FOR LEFTOVER
CONVECTION FROM OVERNIGHT ACTIVITY AS WELL AS COLD FRONT MOVING
TOWARDS THE AREA DURING THE AFTERNOON. FAVORABLE TIMING OF SHORT
WAVE AT TIME OF ARRIVAL WILL HELP ENHANCE DEVELOPMENT.
HOWEVER...BULK OF DYNAMICS FROM THE SYSTEM WILL REMAIN REMOVED FRONT
THE FRONTAL BOUNDARY. IN ADDITION...SEVERE POTENTIAL MAY STILL BE
SOMEWHAT LIMITED WITH WEAK FLOW STILL IN PLACE. GRIDS LOOKS
REASONABLE FOR THE MOMENT WITH RAMPING OF POPS INTO LATE AFTERNOON
AND EVENING. THREAT FOR DAMAGING WINDS...MARGINAL LARGE HAIL AND
HEAVY RAIN WILL BE POSSIBLE.
LAST BUT NOT LEAST...WILL EXTEND EXCESSIVE HEAT WARNING INTO SUNDAY
EVENING. MUGGY CONDITIONS WILL CONTINUE SOUTH OF THE BOUNDARY WITH
OR WITHOUT CONVECTION. FORECAST HIGHS TOMORROW ARE STILL HEADING
TOWARDS 90 WITH DEWPTS STILL IN THE 70S. CONVECTION COULD CAUSE
ISSUES IN SOME AREAS AND REDUCE THE THREAT FOR HEAT INDEX VALUES
ABOVE 100...BUT WOULD RATHER NOT LET IT DROP OFF AND REISSUE.
&&
.LONG TERM...MONDAY THROUGH SATURDAY
DRY CONDITIONS AND LOWER LEVELS OF HEAT AND HUMIDITY ARE EXPECTED
MONDAY INTO TUESDAY AS A SFC HIGH SETTLES INTO THE AREA ON THE
SUBSIDENT SW PERIPHERY OF A NE CONUS UPPER TROUGH. A PERSISTENT
SOUTH-CENTRAL CONUS UPPER LEVEL RIDGE WILL BUILD BACK NWD INTO THE
MIDWEST WEDNESDAY...WITH THE CENTER OF THIS EXPANSIVE RIDGE SETTING
UP ACROSS ROUGHLY THE SRN TWO THIRDS OF THE LOWER 48 THURSDAY
THROUGH SATURDAY. THE PRIMARY AFFECT FROM THIS WILL BE A QUICK
RETURN TO HIGH HEAT AND HUMIDITY FOR THE SECOND HALF OF THIS
PERIOD...WITH DEWPOINTS RETURNING TO NEAR 70F AND AFTN HIGHS NEAR
90F. SEVERAL LOW AMPLITUDE SHORTWAVE TROUGHS IN WESTERLY FLOW ON TOP
OF THIS RIDGE MAY BRING A COUPLE ROUNDS OF SHOWERS/STORMS TO THE
AREA LATE NEXT WEEK INTO NEXT WEEKEND.
&&
.AVIATION...
SEVERAL THINGS IN PLACE FOR CONVECTION TO FIRE ACROSS THE AREA.
MOST FAVORABLE AREA WOULD SEEM TO BE FROM KFWA SOUTH WHERE MAX
HEATING HAS OCCURRED AND ISOLATED CELLS NOW POPPING FROM SOUTH OF
KANKAKEE ILLINOIS TOWARDS LIMA ON OLD OUTFLOW BOUNDARY. HAVE ADDED
TEMPO GROUP TO KFWA AFTER 19Z TO COVER WHAT SHOULD BE EXPANDING
AREA OF STORMS WITH TIME. LOCALLY HEAVY RAIN WILL BE THE MAIN
THREAT WITH POTENTIAL FOR WET MICROBURSTS WITH STRONGEST STORMS.
NOT QUITE AS CLEAR CUT AT KSBN WITH PERIODS OF CLOUDS PUTTING A
BIT OF A DAMPER ON HEATING. WILL MAINLY NEED TO WATCH CONVECTION
TO THE WEST THAT COULD MOVE IN LATER THIS AFTERNOON HERE.
NO CHANGES BEYOND 00Z WITH COMPLEX STILL EXPECTED TO DEVELOP IN
THE PL&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SUNDAY FOR
INZ012>018-020-022>027-032>034.
MI...NONE.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR OHZ015-016-024-
025.
LM...NONE.
&&
SHORT TERM...FISHER
LONG TERM...STEINWEDEL
AVIATION...FISHERHazardous weather outlook, Jul 23, 10:28 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 AM EDT SAT JUL 23 2011 INZ012>018-020-022>027-032>034-OHZ015-016-024-025-241430- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1028 AM EDT SAT JUL 23 2011 /928 AM CDT SAT JUL 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT INTO THIS EVENING FOR THE COMBINATION OF DANGEROUSLY HOT TEMPERATURES AND HIGH HUMIDITY. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE MAY BE SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS. IN ADDITION LOCALLY HEAVY RAIN IS LIKELY WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO SUNDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS SUNDAY AFTERNOON AND EVENING. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY BEGINNING MONDAY... BUT HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-MIZ078>081-OHZ001-002-004-005-241430- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON 1028 AM EDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE MAY BE SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS. IN ADDITION LOCALLY HEAVY RAIN IS LIKELY WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO SUNDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS SUNDAY AFTERNOON AND EVENING. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY BEGINNING MONDAY... BUT HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-241430- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1028 AM EDT SAT JUL 23 2011 /928 AM CDT SAT JUL 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE MAY BE SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS. IN ADDITION LOCALLY HEAVY RAIN IS LIKELY WITH STRONGER STORMS. THERE IS AN INCREASED RISK OF RIP CURRENTS INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY INTO SUNDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS SUNDAY AFTERNOON AND EVENING. THERE WILL BE AN INCREASED RISK OF RIP CURRENTS SUNDAY AND MONDAY...WITH THE GREATEST RISK ON MONDAY IN THE WAKE OF A COLD FRONT. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY BEGINNING MONDAY... BUT HOT AND HUMID CONDITIONS SHOULD REDEVELOP BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 23, 4:18 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 1 ESE LARWILL 41.18N 85.61W
07/23/2011 WHITLEY IN TRAINED SPOTTER
ROOF TORN OFF BARN
&&
EVENT NUMBER IWX1101218
CEOLocal storm report, Jul 23, 4:30 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG LARWILL 41.18N 85.63W
07/23/2011 WHITLEY IN EMERGENCY MNGR
LARGE TREE ACROSS ROAD AT 214 W MAIN ST
&&
EVENT NUMBER IWX1101219
CEOSpecial weather statement, Jul 23, 4:31 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 PM EDT SAT JUL 23 2011 INZ008-009-017-018-232115- ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN- 431 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM MOVING TOWARD NORTHEASTERN WHITLEY...NORTHERN ALLEN...SOUTHERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES IN NORTHEAST INDIANA... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF CHURUBUSCO...OR NEAR TRI-LAKES... MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GARRETT... HUNTERTOWN... GRABILL... EGE... ARI AND SWAN... LAOTTO AND WALLEN... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4138 8488 4114 8487 4110 8535 4132 8536 TIME...MOT...LOC 2031Z 263DEG 34KT 4121 8540 MCS
Special weather statement, Jul 23, 4:54 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 454 PM EDT SAT JUL 23 2011 INZ005-014>016-232145- ELKHART IN-FULTON IN-KOSCIUSKO IN-MARSHALL IN- 454 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN KOSCIUSKO... SOUTHEASTERN MARSHALL...SOUTHERN ELKHART AND NORTHERN FULTON COUNTIES IN NORTH CENTRAL INDIANA... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BOURBON...OR 12 MILES WEST OF WARSAW... MOVING EAST AT 25 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WARSAW... WINONA LAKE... MILFORD... PIERCETON... ETNA GREEN AND BURKET... HOFFMAN LAKE...ATWOOD AND PALESTINE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4147 8587 4120 8568 4111 8621 4135 8627 TIME...MOT...LOC 2054Z 253DEG 20KT 4125 8607 CEO
Special weather statement, Jul 23, 4:56 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 456 PM EDT SAT JUL 23 2011 INZ005-006-MIZ078-079-232145- CASS MI-ELKHART IN-LAGRANGE IN-ST. JOSEPH MI- 456 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM MOVING TOWARD NORTHEASTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...AND NORTHWESTERN LAGRANGE COUNTY IN NORTHEAST INDIANA...AND SOUTHEASTERN CASS AND SOUTHWESTERN ST. JOSEPH COUNTIES IN SOUTHWEST MICHIGAN... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF WHITE PIGEON...OR 10 MILES EAST OF SIMONTON LAKE...MOVING SOUTHEAST AT 20 MPH. UP TO DIME SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WHITE PIGEON... SCOTT AND SHIPSHEWANA... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4178 8542 4162 8544 4174 8586 4186 8584 TIME...MOT...LOC 2056Z 282DEG 17KT 4179 8575 MCS
Special weather statement, Jul 23, 5:15 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 515 PM EDT SAT JUL 23 2011 OHZ016-232200- PUTNAM OH- 515 PM EDT SAT JUL 23 2011 ...STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN HENRY AND EASTERN PUTNAM COUNTIES... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM NEAR LEIPSIC...OR 6 MILES EAST OF OTTAWA...MOVING EAST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BELMORE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4091 8412 4115 8412 4117 8387 4093 8387 TIME...MOT...LOC 2115Z 250DEG 10KT 4104 8392 MCS
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:08 PM EDT | Special Weather Statement | IWX | Starke | 37 min |
| Jul 22, 10:56 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 49 min |
| Jul 22, 11:37 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 53 min |
| Jul 22, 11:39 PM EDT | Special Weather Statement | IWX | Elkhart | 51 min |
| Jul 23, 12:15 AM EDT | Special Weather Statement | IWX | Kosciusko | 45 min |
| Jul 23, 12:24 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko | 21 min |
| Jul 23, 12:39 AM EDT | Special Weather Statement | IWX | Noble, Whitley | 66 min |
| Jul 23, 2:23 AM EDT | Special Marine Warning | IWX | 112 min | |
| Jul 23, 9:39 AM EDT | Rip Current Statement | IWX | 7 hr | |
| Jul 23, 2:05 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 23, 3:48 PM EDT | Special Weather Statement | IWX | Kosciusko | 27 min |
| Jul 23, 3:58 PM EDT | Special Weather Statement | IWX | Pulaski | 47 min |
| Jul 23, 4:08 PM EDT | Special Weather Statement | IWX | Whitley | 37 min |
| Jul 23, 4:31 PM EDT | Special Weather Statement | IWX | Allen | 44 min |
| Jul 23, 4:54 PM EDT | Special Weather Statement | IWX | Kosciusko | 51 min |
| Jul 23, 4:56 PM EDT | Special Weather Statement | IWX | LaGrange | 49 min |
| Jul 23, 5:00 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange | 45 min |
| Jul 23, 5:44 PM EDT | Special Weather Statement | IWX | LaGrange | 31 min |
| Jul 23, 6:16 PM EDT | Special Weather Statement | IWX | Marshall | 29 min |
| Jul 23, 6:46 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph | 119 min |
| Jul 23, 6:57 PM EDT | Special Weather Statement | IWX | Pulaski | 33 min |
| Jul 23, 7:23 PM EDT | Areal Flood Advisory | IWX | Pulaski, Starke | 112 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.